Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2005, 1:45 PM EDT for Warren County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 1:45 PM EDT (17:45 UTC)
- Expired
- Jul 7, 2005, 2:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 071745 SVRRAH NCC185-071815- /O.NEW.KRAH.SV.W.0066.050707T1745Z-050707T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EDT THU JUL 7 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 215 PM EDT * AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FIVE FORKS...OR ABOUT 9 MILES NORTHEAST OF WARRENTON. MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FIVE FORKS... DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. THESE WINDS BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY THE DAMAGING WINDS CAN BE DEADLY. LAT...LON 3648 7819 3636 7802 3658 7777 3672 7799 $$ WSS
2 follow-up statements
000 WWUS52 KRAH 071805 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 205 PM EDT THU JUL 7 2005 NCC185-071815- /O.CON.KRAH.SV.W.0066.000000T0000Z-050707T1815Z/ WARREN NC- 205 PM EDT THU JUL 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM EDT FOR NORTHEASTERN WARREN COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR FIVE FORKS...OR ABOUT 11 MILES NORTHEAST OF WARRENTON. THIS STORM WAS NEARLY STATIONARY. . LAT...LON 3648 7819 3636 7802 3658 7777 3672 7799 $$ WSS
000 WWUS52 KRAH 071814 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 213 PM EDT THU JUL 7 2005 NCC185-071823- /O.EXP.KRAH.SV.W.0066.000000T0000Z-050707T1815Z/ WARREN NC- 213 PM EDT THU JUL 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY EXPIRES AT 215 PM EDT... THE STORM HAS WEAKENED BELOW SEVERE CRITERIA. AT THIS TIME...THERE HAVE BEEN NO REPORTS OF WIND DAMAGE WITH THIS STORM. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3648 7819 3636 7802 3658 7777 3672 7799 $$ WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 10:30 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 7, 10:30 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1030 AM EDT THU JUL 7 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... POTENTIAL FOR ACTIVE WEATHER THIS AFTERNOON ACROSS CENTRAL NC AS SURFACE ANALYSIS DEPICTS WEAK SURFACE BOUNDARY STRETCHING FROM SOUTHERN PIEDMONT NE INTO SE VA. AIRMASS SOUTH OF BOUNDARY HEATING UP AND WILL RESULT IN MODERATELY UNSTABLE AIRMASS WITH POTENTIAL FOR CAPE VALUES 2-3K J/KG. OTHER SEVERE PARAMETERS INDICATE CONDITIONS FAVORABLE FOR LOW TOP SUPERCELL DEVELOPMENT AS BULK RICHARDSON NUMBER IN THE MID/UPPER 30S AND LCL HOVERING JUST BELOW 3K FT. IN ADDITION...SHOULD SEE ENHANCED LOW LEVEL SHEAR THIS AFTERNOON ALONG AND NORTH OF BOUNDARY AS LOW PRESSURE AREA (ONCE T.S. CINDY) TRAVELS NE OVER WESTERN SECTIONS THIS AFTERNOON/EARLY EVENING. TORNADO WATCH OVER THE NRN THIRD OF AREA UNTIL 20Z. WATCH MAY NEED TO BE EXTENDED FURTHER EAST LATER THIS AFTERNOON. AS FAR AS SHORT TERM GRIDS...BUMPED MAX TEMPS UP A COUPLE OF DEGREES...MORE SO SE...AS CLOUD COVER SLOW TO THICKEN/LOWER. WILL MAINTAIN FFA AS IS FOR NOW AS 12Z U/A ANALYSIS DEPICTS CORE OF 850MB WINDS AIMED AT WESTERN PIEDMONT. PLUS DUAL JET STRUCTURE NOTED AT 250MB...INCREASING/ENHANCING UPPER LEVEL DIVERGENCE. && .PREVIOUS DISCUSSION... (ISSUED 640 AM EDT THU JUL 7 2005) SHORT TERM (REST OF TODAY)... AN UPDATE HAS BEEN ISSUED BECAUSE OF MORE BREAKS IN THE CLOUDINESS... APPARENTLY DUE TO SUBSIDENCE TO THE EAST OF CINDY REMNANTS... WITH EXPECTED INCREASE IN MAXIMUM TEMPERATURES AND DELAY IN ARRIVAL OF SHOWERS AND TSTMS INTO THE AREA. -RFG PREVIOUS DISCUSSION... (ISSUED 220 AM EDT THU JUL 7 2005) SHORT TERM (TODAY)... TODAY-TNGT...CINDY REMNANTS CROSS THE AREA WITH THE LOW PRESSURE CENTER RUNNING UP THE NC APPALACHIANS TODAY AND INTO WRN VA TNGT. IT SHOULD BE AN ACTIVE WEATHER PERIOD WITH POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING IN THE WRN THIRD OF THE CWA AND SVR TSTMS IN THE ERN 2/3RDS...ESPECIALLY SANDHILLS/COASTAL PLAIN FROM AROUND 15Z THROUGH THIS AFTERNOON. UPPER DIVERGENCE ON THE NORTH SIDE OF THE LOW AND A DIFFLUENT 850-300 MB SHEAR VECTOR PATTERN FAVOR HEAVIEST RAIN TO OUR WEST...BUT A PRE-EXISTING SFC BOUNDARY WILL PROVIDE AN EASTERN EXTENSION TO THE THREAT OF HEAVY RAIN AND FLASH FLOODING INTO OUR WESTERN PIEDMONT ZONES UNTIL EARLY TONIGHT. THE SFC BOUNDARY WILL ALSO ENHANCE LOW LEVEL SHEAR AND HELICITY AND BOTH GFS AND NAM HAVE SHOWN GOOD CORRELATION WITH CURRENT ACTIVE CONVECTIVE BAND IN N GA AND MAX MID LEVEL THETA-E LAPSE/ DRY INTRUSION. MODELS...ESP HIGHER RES NAM...DEPICT 2-3 OF THESE INTRUSIONS TO THE E OF THE CINDY LOW AND INTO OUR SANDHILLS AND COASTAL PLAIN ZONES BY THIS AFTERNOON. THIS LEADS TO AN ENHANCED RISK OF SUPERCELLS AND ISOLATED TORNADOES IN THE AREA. HIGHS NEAR 80 IN THE TRIAD TO NEAR 90 IN THE SE TIER. HIGH DEWPOINT AIR AND RESIDUAL LOW CLOUDS SHOULD KEEP TEMPERATURES UP WITH MINS OF 69-74 OVERNIGHT. FRI-FRI NGT...A SURFACE TROUGH AND UPPER SHEAR ZONE REMAIN OVER THE PIEDMONT IN THE WAKE OF THE CINDY LOW. MODEL SOUNDINGS SHOW SOME MIDLEVEL SUBSIDENCE WARMING AND DRYING...BUT STILL SUFFICIENT INSTABILITY AND WITH CONFLUENT SURFACE FLOW...SCATTERED TSTMS SHOULD RESULT WITH HEATING DURING THE DAY...LINGERING INTO THE EARLY NIGHT AS THE GFS SHOWS ENHANCED DIVERGENCE AND OMEGA WITH A TRANSIENT PERTURBATION IN THE NRN STREAM. HIGHS 87-93. LOWS 69-73. SAT-SAT NGT...GFS/UKMET/ECMWF SHOW DENNIS TO THE WEST OF CUBA SAT AND AN UPPER RIDGE BRIDGING FROM THE ATLANTIC TO THE MID MS VLY ACROSS NC. A WEAK SFC TROUGH IN THE COASTAL PLAIN MAY RESULT IN ISOLATED TSTMS...OTRW SUBSIDENCE ALOFT SHOULD HINDER DEEP CONVECTION. ABOVE NORMAL TEMPERATURES ARE LIKELY. HIGHS 89-94. LOWS 70-75. -RFG LONG TERM (SUNDAY THROUGH WEDNESDAY)... BEYOND SATURDAY AND INTO THE EARLY PART OF THE NEXT WORK WEEK... CENTRAL NORTH CAROLINA IS IN UPPER RIDGING BETWEEN THE UPPER LOW OFF THE NORTHEAST COAST AND THE CURRENT FORECAST TRACK OF DENNIS. HOW DENNIS EVENTUALLY TRACKS WILL...OF COURSE...HAVE IMPLICATIONS ON THE LONG TERM CENTRAL NORTH CAROLINA FORECAST. AT THIS POINT...A CONSERVATIVE APPROACH IS BEST WITH JUST SLIGHT CHANCES FOR SHOWERS IN THE GRIDDED FORECASTS TUESDAY AND WEDNESDAY. -DJF AVIATION... EARLY PORTIONS OF THE TAFS WILL DEAL WITH A SLOWLY LOWERING ALTOSTRATUS DECK AS THE REMNANTS OF CINDY LIFT UP THE SPINE OF THE APPALACHIANS. RAIN SHIELD WILL REACH GSO/INT AREA IN THE MID MORNING...ALTHOUGH A FEW LIGHT SPITS ARE POSSIBLE EARLIER OUT OF THE MID DECK. INSTABILITY WILL BE STRONGER IN THE EAST THIS AFTERNOON DUE TO MID LEVEL DRY AIR AND FILTERED INSOLATION WHICH WILL ALLOW TEMPS TO HIT THE UPPER 80S. CONDITIONS WILL REMAIN VFR OUTSIDE OF HEAVIER SHOWERS TODAY...AND LOWER TO MVFR AFTER 00Z. WINDS WILL BE FROM THE EASTERLY QUADRANT TODAY...NORTHEAST SHIFTING TO SOUTHEAST IN THE AFTERNOON...AT SPEEDS 10 KNOTS OR BELOW AS THE LOW FILLS. && .RAH WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH FOR NCZ007-008-021>025-038>040-073-074 UNTIL 4 PM THURSDAY. FLOOD WATCH FOR NCZ007-021>023-038-039-073-074-083 UNTIL 2 AM FRIDAY. && SHORT TERM...WSS
Hazardous weather outlook, Jul 7, 5:49 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 549 AM EDT THU JUL 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 549 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO CROSS CENTRAL NORTH CAROLINA TODAY. ASSOCIATED BANDS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING OF CREEKS AND STREAMS AND URBAN DRAINAGES... PARTICULARLY NORTHWEST INCLUDING THE TRIAD AREA...LATER TODAY AND EARLY TONIGHT. A FLOOD WATCH IS IN EFFECT FROM 11 AM THIS MORNING UNTIL 2 AM TONIGHT FOR THE WESTERN PIEDMONT. THERE IS ALSO A RISK OF ISOLATED TORNADOES FROM THUNDERSTORMS THIS AFTERNOON AND EVENING THROUGHOUT CENTRAL NC. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED AFTER 11 AM TODAY UNTIL EARLY TONIGHT. RFG
In the hours before
Special weather statement, Jul 7, 11:25 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1125 AM EDT THU JUL 7 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-072000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1125 AM EDT THU JUL 7 2005 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM EDT FOR SECTIONS OF THE WESTERN AND NORTHERN PIEDMONT... ...RISK OF SEVERE THUNDERTSORMS ACROSS REMAINDER OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY TONIGHT... A TORNADO WATCH REMAINS IN EFFECT FOR SECTIONS OF THE WESTERN AND NORTHERN PIEDMONT UNTIL 4 PM. THE WATCH INCLUDES THAT PART OF CENTRAL NORTH CAROLINA NORTH OF A LINE FROM ALBEMARLE TO PITTSBORO TO OXFORD. THIS WATCH INCLUDES THE TRIAD REGION AS WELL AS DURHAM...CHAPEL HILL AND ROXBORO. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE NORTHERN PIEDMONT THROUGH 2 PM. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO GENERATE DAMAGING WIND GUSTS AND ISOLATED BRIEF TORNADOES. YOU WILL NEED TO ACT QUICKLY IF A WARNING IS ISSUED FOR YOUR LOCATION. ELSEWHERE ACROSS CENTRAL NORTH CAROLINA INCLUDING THE CITIES OF FAYETTEVILLE...GOLDSBORO...ROCKY MOUNT...WILSON AND LAURINBURG...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH 3 PM. THE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH. AN ISOLATED STORM OR TWO MAY ALSO BE SEVERE...PRODUCING DAMAGING WINDS GUSTS UP TO 60 MPH. PEOPLE ACROSS CENTRAL NORTH CAROLINA NEED TO MONITOR THEIR LOCAL CONDITIONS AND STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT THE AFTERNOON.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 34 min |
| Jul 7, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 38 min |
| Jul 7, 3:00 PM EDT | Tornado Warning | RAH | Forsyth | 15 min |
| Jul 7, 3:22 PM EDT | Tornado Warning | RAH | Forsyth | 23 min |
| Jul 7, 3:23 PM EDT | Tornado Warning | RAH | Person | 40 min |
| Jul 7, 3:49 PM EDT | Flash Flood Warning | RAH | Forsyth | 116 min |
| Jul 7, 4:43 PM EDT | Tornado Warning | RAH | Vance | 19 min |
| Jul 7, 5:02 PM EDT | Tornado Warning | RAH | Guilford | 30 min |
| Jul 7, 5:26 PM EDT | Tornado Warning | RAH | Montgomery, Randolph | 49 min |
| Jul 7, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 37 min |
| Jul 7, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 48 min |
| Jul 7, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 27 min |
| Jul 7, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 37 min |
| Jul 7, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Jul 7, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.